Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 27, 2019, 10:57 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2019, 10:57 AM MST (17:57 UTC)
- Expired
- Nov 27, 2019, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
649 WWUS75 KVEF 271757 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 957 AM PST Wed Nov 27 2019 AZZ003-280600- /O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/ /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1057 AM MST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING BELOW 4000 FEET... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT MST THURSDAY NIGHT BELOW 4000 FEET... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph today and Thursday. * WHERE...Northwest Deserts. * WHEN...Now until 7 PM MST this evening. and from 3 PM Thursday to midnight MST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-280200- /O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 957 AM PST Wed Nov 27 2019 /1057 AM MST Wed Nov 27 2019/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...Until 6 PM PST /7 PM MST/ this evening. * IMPACTS...Boaters in the Wind Advisory area should use extreme caution when venturing onto Lake Mead or Lake Mohave. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when out on Lake Mead and Lake Mohave today. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
912 WWUS75 KVEF 280159 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 559 PM PST Wed Nov 27 2019 AZZ003-281200- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/ /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 659 PM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT MST THURSDAY NIGHT BELOW 4000 FEET... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING BELOW 4000 FEET... * WHAT...South-Southeast winds will continues to subside overnight. However, south winds will increase again Thursday afternoon and evening. 20 to 30 mph winds with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM Thursday to midnight MST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-280300- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 559 PM PST Wed Nov 27 2019 /659 PM MST Wed Nov 27 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... South-southeast winds will continue to subside overnight. The Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 5:02 AM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Nov 27, 5:02 AM MST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 402 AM PST Wed Nov 27 2019 .SYNOPSIS...A slow moving, powerful winter storm will impact the region through Friday. Significant amounts of snow and rain will cause hazardous travel conditions heading into the Thanksgiving holiday. The weather will be quiet and cool over the weekend, with another round of snow possible in the Sierra Sunday and Monday. && .DISCUSSION...Very deep low pressure system which has set monthly pressure records at stations in far northern California and southern Oregon was centered over southern Oregon early this morning. As expected, one band of enhanced precip has been set up from the Sierra across Esmeralda County since last evening, with an inch or two of snow in Bishop thus far, and SNOTEL sites in the Sierra suggesting more than a foot of new snow at the higher elevations. As noted by previous shifts, one point of concern is that many parts of our region (excluding the Sierra) will see two rounds of precip - one today, followed by a well defined break tonight into Thanksgiving Day, and then a second, much heavier round Thursday afternoon through Friday morning. Another point of concern is that forecast snow levels have risen significantly since yesterday, as a stubborn warm nose at 850 mb may keep temperatures warm enough through Thursday for I-15 and I-40 to see rain instead of snow. Very hesitant to cancel any Winter Storm Warnings now and potentially give a false "all clear," so will recommend day shift see how the first round of precip verifies with regard to snow levels, which will help with the decision making for the second, heavier round. Yet another concern is a period of strong southerly winds Thursday afternoon and evening, especially over Mohave County. Not especially confident in this given the effects of precipitation drag during that period, but matched up with PSR by issuing a Wind Advisory. Most precip with this storm system should be done by Friday evening, but there is another on its heels. Models have been reasonably consistent keeping it offshore through the weekend into early next week, with moist southwesterly flow ahead of it sending chances for snow mainly into the Sierra, with lesser chances farther east. At some point, this storm will likely follow in the footsteps of its predecessors, moving onshore and bringing yet another round of rain and snow to the region. && .AVIATION...For McCarran...South-southwesterly winds 10-12 kts expected to persist through much of the morning before southerly wind gusts pick up around noon between 20 and 25 kts. Around noon is also when vicinity showers enter the forecast. Shower activity will begin over the Spring Mountains, but spill-over into the Valley is likely and will remain a possibility until around sunset when rain showers can be expected over the terminal. Wind gusts and steady rain start to diminish around midnight, though low confidence on the end time of the gusts or the rain at this time. Vicinity showers remain in the TAF until day break when winds will become light and variable. Cloud decks will continue to drop through the TAF period. CIGs will remain below 10 kft all morning before dropping BKN below 5 kft around sunset. Low CIGs will be an impact through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California... Gusty southerly winds will pick up through the morning for the Las Vegas Valley TAF sites that will last until sunset, at which time, precipitation is expected near the terminals. The Owens Valley has been experiencing LIFR conditions with visibility often reduced to under 1 SM due to blowing snow and CIGs below 1 kft. Conditions aren't expected to improve for KBIH until around midnight when snow showers exit the forecast. Elsewhere, KIFP and KEED can expect southerly wind gusts 25-30 kts until sunset with only a brief window of VCSH a few hours before and after midnight. Otherwise, CIGs near 5kft after sunset look to be the largest concern for the Colorado River Valley. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. This would include significant rain and snow amounts and winds. && DISCUSSION...Morgan AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:55 AM MST | Wind Advisory | VEF | 45 hr |
Nearby
Wind Advisories in Arizona, 2019Wind Advisories in Nevada, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.